Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 201, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2019, 5:12 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 63 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 1, 2019, 6:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:50 PM CDT | TSTM WND DMG | 4 Sw Horton, MO | FARM OUTBUILDING PARTIAL COLLAPSE. PICTURE VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Jun 1, 5:52 PM CDT | TSTM WND DMG | 4 N Horton, MO | ESTIMATED AT LEAST 60 MPH WINDS NORTH OF NEVADA. LARGE HAIL ALSO, SIZE UNKNOWN. |
| Jun 1, 5:54 PM CDT | TSTM WND DMG | 1 Ssw Horton, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 SSW HORTON. TREE DOWN ON ROUTE D NEAR INTERSTATE 49. |
| Jun 1, 5:54 PM CDT | TSTM WND DMG | 1 Ssw Horton, MO | TREE DOWN ON ROUTE D NEAR INTERSTATE 49. |
| Jun 1, 6:10 PM CDT | TSTM WND DMG | Nevada, MO | POWER LINE AND TREES DOWN IN NEVADA. |
| Jun 1, 6:11 PM CDT | TSTM WND GST 70 | 5 Wsw El Dorado Springs, MO | ESTIMATED 70 MPH WIND GUST IN THE SULPHUR SPRINGS AREA. |
| Jun 1, 6:12 PM CDT | TSTM WND DMG | Schell City, MO | TREE DOWN IN SCHELL CITY. |
| Jun 1, 6:16 PM CDT | TSTM WND GST 60 | Moundville, MO | ESTIMATED 50-60 MPH WIND GUSTS IN THE MOUNDVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WUUS53 KSGF 012212
SVRSGF
KSC011-MOC217-012315-
/O.NEW.KSGF.SV.W.0201.190601T2212Z-190601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
512 PM CDT Sat Jun 1 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
Vernon County in west central Missouri...
* Until 615 PM CDT.
* At 511 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Adrian to 7 miles north of
Hume to near Mound City to near Kincaid, moving southeast at 35
mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Nevada... Fort Scott...
Marmaton... Uniontown...
Walker... Schell City...
Fulton... Redfield...
Moundville... Richards...
Mapleton... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
Harding... Hammond...
Devon... Xenia...
This includes Interstate 49 between mile markers 85 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3803 9508 3804 9461 3806 9461 3805 9424
3802 9423 3805 9421 3805 9412 3777 9410
3775 9489 3792 9508
TIME...MOT...LOC 2211Z 308DEG 32KT 3833 9452 3820 9454 3811 9480 3815
9516
HAIL...1.75IN
WIND...70MPH
$$
Wise1 follow-up statement
392
WWUS53 KSGF 012238
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
538 PM CDT Sat Jun 1 2019
KSC011-MOC217-012315-
/O.CON.KSGF.SV.W.0201.000000T0000Z-190601T2315Z/
Bourbon KS-Vernon MO-
538 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BOURBON AND VERNON COUNTIES...
At 538 PM CDT, severe thunderstorms were located along a line
extending from near Butler to near Rich Hill to near Fulton to
Kincaid, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Uniontown...
Walker... Schell City...
Fulton... Redfield...
Moundville... Richards...
Mapleton... Deerfield...
Metz... Harwood...
Stotesbury... Horton...
Harding... Hammond...
Devon... Xenia...
This includes Interstate 49 between mile markers 85 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3803 9508 3804 9461 3806 9461 3805 9424
3802 9423 3805 9421 3805 9412 3777 9410
3775 9489 3792 9508
TIME...MOT...LOC 2238Z 331DEG 21KT 3818 9429 3806 9442 3802 9478 3809
9515
HAIL...1.75IN
WIND...70MPH
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:43 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 1, 3:43 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Springfield MO 343 PM CDT Sat Jun 1 2019 .SHORT TERM...(This evening through Sunday) Issued at 300 PM CDT Sat Jun 1 2019 Isolated showers/tstms have popped up over the past hour east of KSGF. Updrafts so far haven't been sustained, and we have only seen a few isolated lightning strikes. Believe this activity will be diurnally driven with continued chances for a few storms this afternoon. Shear supports multicell/pulse type convection with gusty winds/small hail. Overall better chances for scattered storms will be tied to a cold front that now extends from eastern IA-northern MO into northeast KS. Seeing some pockets of cu develop and isolated tstms along the front attm. Most high res short term guidance does eventually break out scattered convection in the frontal zone to varying degrees as it moves southeast into central and southern MO. Strong instability with mlcapes close to 2500-3500 j/kg into the early evening along with 0-6km bulk shear increasing to 30-40kts will support large hail/damaging winds (dcapes 1000-1200 j/kg) with isolated storms. Storms will move south into our cwfa during the evening hours then gradually weaken and/or shift southeast of the area after 06z. Weak high pressure will move into southern IA/northern MO by Sunday afternoon with the remains of the sfc front extending from southeast KS in far sw MO and northern AR. Some diurnally driven convection will be possible in those areas. .LONG TERM...(Monday through Saturday) Issued at 300 PM CDT Sat Jun 1 2019 Scattered convection will be possible on an almost daily basis through this period. Mid level heights will build somewhat Monday/Tuesday with more limited chances. The ridge will shift east and weaken as a shortwave moves into the central/southern Plains Wednesday/Thursday with overall better chances for showers/thunderstorms. Will need to watch for some heavier rainfall potential during this time. Guidance varies by Friday and Saturday on the eastward progress of the upper system. Rain chances may linger into Friday/Saturday favoring the eastern cwfa, but confidence by this time is lower than normal. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 338 PM CDT Sat Jun 1 2019 KSGF/KJLN/KBBG tafs: VFR early with scattered thunderstorms possible by 03z-07z with a frontal passage. Brief IFR visibilities will occur with heavier showers. Weak high pressure will build into northern MO late in the period behind the front. and will watch trends for lowering ceilings after the fropa. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...DSA
Hazardous weather outlook, Jun 1, 4:09 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 409 PM CDT Sat Jun 1 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 409 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms will affect the region, mainly this evening. One area of storms over south central Missouri will produce wind gusts of up to 50 mph and dime sized hail with isolated stronger storms through 8 pm. Scattered storms will also occur with a front that will move south into the outlook area tonight. Stronger instability and vertical wind shear will support a few strong to severe storms with hail up to two inches in diameter and wind gusts of 60 mph. This activity will weaken toward midnight as it begins to shift south and east of the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periodic thunderstorms are expected across the outlook area for much of next week. While it is too early to tell precisely where thunderstorms will track, a renewed risk for flooding may materialize over parts of the outlook area. The best chances for heavier rain appears to be Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Jun 1, 4:00 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Springfield MO 400 PM CDT Sat Jun 1 2019 MOZ106-012145- Oregon MO- 400 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OREGON COUNTY UNTIL 445 PM CDT... At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Alton, or 13 miles east of West Plains, moving south at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Grand Gulf State Park... Thayer... Koshkonong... Rover... Couch... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3676 9167 3679 9148 3650 9132 3650 9167 TIME...MOT...LOC 2100Z 337DEG 19KT 3672 9161 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:00 PM CDT | Special Weather Statement | SGF | Oregon | 45 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 53 min |
| Jun 1, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 49 min |
| Jun 1, 6:37 PM CDT | Areal Flood Advisory | SGF | Vernon | 5 hr |
| Jun 1, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.